MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 003500-0050-673
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the processing of this complaint, attempts were made to obtain complete event, patient, and device information.The lens has been discarded thus, a proper device analysis could not be completed.Additionally, it was stated by the customer that no damage was noted to the lens during preparation for use.It was also mentioned by the customer that they are using an emerald series injector and cartridge to implant lenses.Ct lucia 602 is meant to be injected using zeiss r28 injector system and z cartridges.Based on the information provided the iol was used with another injector; thus, we are led to believe that the iol was loaded incorrectly resulting in the iol becoming scratched during injection.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lenses that would have contributed to the nature of this complaint.Additionally, lenses are 100 % inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operation procedures and inspections and met all of the criteria for release.Scracthed optic issues are known to be caused by numerous factors including, but not limited to: loading strategy, lens placement technique, poor handling during folding and inserting, patient pathology.We have reviewed the information provided and at this time there is no indication of a product quality issue with respect to the manufacturing, design, or labeling of the device.It appears that the reported issue is linked to user error.However, the need to explant the lens is considered need for medical intervention in order to prevent and avoid permanent impairment or damage to a body structure.
 
Event or Problem Description
It was reported that after the implantation of a ct lucia 602 it was noted that the lens had a scratch on it.The lens was explanted and another lens was implanted to successfully complete the procedure.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
MDR Report Key12327939
Report Number3010126268-2021-00001
Device Sequence Number14155049
Product Code HQL
UDI-Device Identifier00843045100942
UDI-Public(01)00843045100942(17)250831
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number003500-0050-673
Device Catalogue Number003500-0050-673
Device Lot Number3S201300
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;